Bipolar Support Forums To Share and Support One Another

Diagnosed 8 weeks and now so low w/no highs

Ask questions! Share your worries and fears.

by Unthawed » Sat Oct 21, 2017 1:58 pm

Hello all,

So I was diagnosed after a huge high landed me in emerg and now I’ve been put on lamotrigine and left on my buspar and topomax. I feel like im stuck in this pit of low for the past 8 weeks. It sucks because i feel like they’ve taken they’ve taken the good parts away and left me with the worse part of it. I see a pdoc every month or so or when I’m in emerg, but he keeps telling me to have patience with my meds. My question is this; does it get better?
Unthawed
 
Posts: 2
Joined: Thu Oct 19, 2017 6:48 pm

by Spm24 » Sat Oct 21, 2017 2:11 pm

Yes it gets better. We always have ups and down. It does take time. It takes time to adjust to the meds. It takes time to adjust to the diagnosis...

Give it time it does get better...
Snowflakes gently floating from the sky just dusting the ground. Then it picks up bigger fatter flakes cascading from space at a faster rate. From a dusting to a trace. Then the deluge comes. Oh what joy. Watching everything slow to a crawl, then a stop. Step outside and even with things moving it is quiet. It is a giant muffler the earth is wearing. Causing everything to be muted.To be calm.
User avatar
Spm24
Moderator
 
Posts: 3452
Joined: Wed Aug 17, 2016 10:18 am
Location: Ohio

by Pancake » Sat Oct 21, 2017 2:13 pm

Hi, unthawed, welcome.

How long have you been on the lamotrigine? Sorry, bit confused by your timeline. Were you on the buspar/topamax before you were diagnosed for some reason? or after, and the lamotrigine was recently added?

I'll assume the latter for now. It does often take some time to get the balance of meds right and 8weeks is not long in that regard. It can take time to know if something is really helping or not, time for some meds to build up to a therapeutic level, time for your body to adjust to any side effects...

I feel like im stuck in this pit of low for the past 8 weeks. It sucks because i feel like they’ve taken they’ve taken the good parts away and left me with the worse part of it.

After a high will usually come a low... Is it possible what you are feeling is from that, at least in part?
Totally sane mermaid-siren of Vegemiteland
User avatar
Pancake
Moderator
 
Posts: 3239
Joined: Thu Nov 19, 2015 2:45 pm
Location: Terror Australis

by hal » Sat Oct 21, 2017 3:13 pm

Welcome to our community, Unthawed.

As you know, BP is a cyclic disorder, and you can be sure that things will change. The goal is to arrive a a stable state and maintain it as long as possible. You can do this via medication management (with a pdoc) and talk therapy with a tdoc. With all the sh1t this disorder brings us, at least it can be controlled.
. . . all times I have enjoyed
Greatly, have suffered greatly, both with those
That loved me, and alone.
-- Tennyson
User avatar
hal
Moderator
 
Posts: 2009
Joined: Wed Aug 13, 2014 1:54 pm
Location: Iowa

by Mocha » Sat Oct 21, 2017 4:02 pm

Unthawed wrote:Hello all,

So I was diagnosed after a huge high landed me in emerg and now I’ve been put on lamotrigine and left on my buspar and topomax. I feel like im stuck in this pit of low for the past 8 weeks. It sucks because i feel like they’ve taken they’ve taken the good parts away and left me with the worse part of it. I see a pdoc every month or so or when I’m in emerg, but he keeps telling me to have patience with my meds. My question is this; does it get better?


You're not alone with the manic part landing you in the ED. It's happened to many of us one time or another. And the others are right......after a major high, a low is sure to follow. And we don't feel like our selves.....pretty normal. And it does take the meds a while to work unfortunately. Also, many of us have to try different meds until we find the ones that work for us. We call it the 'med go round'. And there are many meds to try. There is hope.

Can I ask what you mean when you said you see a pdoc every month or so or when you're in emerg? (I'm not really sure what you mean by that?) Don't you have a regular Pdoc? That sure is a long time between appts, especially since you are newly dx'd. Maybe you can make other arrangements, or talk to your pdoc about seeing him more often?

And therapy is a must. Are you seeing a therapist now?

Not A Professional of Any Kind ~ Just Your Garden Variety Nutjob


I look to a day when people will not be judged by the color of their skin, but by the content of their character.

~Martin Luther King, Jr.~

User avatar
Mocha
Site Admin
 
Posts: 5801
Joined: Thu Jun 12, 2014 9:37 pm
Location: The North Coast

by Unthawed » Tue Oct 24, 2017 5:38 am

Hi all

So I was on buspar and sertraline for anxiety for depression and topomax for migraines before, with lots of ups and downs but never thought the ups were a problem until I ended up in emerg.

I’ve been told that I will see a pdoc every month or so until my meds are balanced...

And I’ve been referred to a counseller who specializes in helping people with bp, who it sounds like i’ll see every couple of weeks.

I mostly wanted to know if the Lamo was keeping me in this low and making it so I was never gonna feel a high again? I guess it just feels like getting the worst part of bp even though the high can be bad too. It’s just confusing right now.
Unthawed
 
Posts: 2
Joined: Thu Oct 19, 2017 6:48 pm

by Spm24 » Tue Oct 24, 2017 11:52 am

It might be keeping you from going high. Once your meds are adjusted to where they are keeping you stable. You will find that you have normal ups and downs. Where they are not out of control.

Many of us see tdoc once a week. Sometimes once a month. This all depends on the type of therapy we are doing and where we are at in our moods.

It just takes time to adjust to having this disorder. It is all confusing to start with.
Snowflakes gently floating from the sky just dusting the ground. Then it picks up bigger fatter flakes cascading from space at a faster rate. From a dusting to a trace. Then the deluge comes. Oh what joy. Watching everything slow to a crawl, then a stop. Step outside and even with things moving it is quiet. It is a giant muffler the earth is wearing. Causing everything to be muted.To be calm.
User avatar
Spm24
Moderator
 
Posts: 3452
Joined: Wed Aug 17, 2016 10:18 am
Location: Ohio

by Lovehope » Tue Oct 24, 2017 12:17 pm

Sounds like a crash into depression after mania. Hang in there. Meds may need to be adjusted to get you out of the depression
Lovehope
 
Posts: 590
Joined: Tue Jun 21, 2016 7:46 pm


Return to Newly Diagnosed